# SDR JIKA2018070601

- Difficulty date: July 6, 2018
- Submitted: July 10, 2018
- Operation: Air carrier
- Aircraft: N561UP
- Make and model: Swrngn SA227AT
- Aircraft serial: AT561
- Aircraft time: 23,420 hours, 25,408 cycles
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Part number: DL5040M6
- Part serial: L0102
- Condition: Defective
- Location: Horiz Stab
- Part time: 4,722 hours, 427 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTING KSLC WITH THE FIRST OFFICER IN CONTROL, HE NOTICES THAT THE PITCH TRIM WAS NOT WORKING. THE CAPTAIN CYCLED THE TRIM SELECTOR TO HIS SIDE THEN BACK TO THE FIRST OFFICER SIDE SEVERAL TIMES. THE DEFECT REMAINED. THE CAPTAIN TRANSFERRED CONTROLS AND TRIED TO TRIM, STILL WITH NO RESPONSE. THE AUDIBLE TRIM INDICATOR WAS WORKING BUT THE TRIM GAUGE DID NOT MOVE IN EITHER DIRECTION. THE STANDBY TRIM WAS ALSO INOPERATIVE. THE CREW COMPLIED WITH THE QRH CHECKLIST WITH THE INSTRUCTION TO LAND AS SOON AS POSSIBLE. AFTER DECLARING AN EMERGENCY, THE CREW RETURN TO KSLC AND LANDED WITHOUT INCIDENT. MAINTENANCE PERFORMED AN OPERATIONAL CHECK OF THE PITCH TRIM SYSTEM AND WAS ABLE TO DUPLICATE DISCREPANCY. MAINTENANCE FOUND THE PITCH TRIM ACTUATOR DEFECTIVE. REMOVED AND INSTALLED SERVICEABLE PITCH TRIM ACTUATOR AND ADJUSTED MECHANICAL/ELECTRICAL. COMPILED WITH THE OPERATIONAL CHECK. THE CHECK WAS NORMAL. AIRCRAFT WAS RELEASED AND RETURNED TO SERVICE.
